Top
10
Doctor insights on: Doxycycline Headache

Share
1

1
I am taking Doxycycline and experiencing headache and light headedness. Could it be the medicine? Could it be Benign Intracranial Hypertension?

I am taking Doxycycline and experiencing headache and light headedness. Could it be the medicine? Could it be Benign Intracranial Hypertension?

Yes: If you have blurred vision or worsening of a diffuse headache with reclining I would be concerned about Pseudotumor. We usually see loss of spontaneous venous pulsations in the back of the eye on exam. A lumbar puncture with an opening pressure of greater than 20 CM H2O is typically seen. Removal of some CSF should get rid of symptoms. Look for other causes. Diamox, Topamax (topiramate) and Zonegran can help. ...Read more

Dr. Bennett Machanic
4,158 doctors shared insights

Headache (Definition)

The medical term is cephalalgia. It is a feeling of pain that can occur on either both sides or just one side of the head or neck. Headaches can be sharp, dull, or throbbing, and can radiate to different areas of the head. They typically last less than an hour but can ...Read more


2

2
I had a termination a week ago I'm on cephelaxin as doxycycline did not agree with me but I've started getting bad headaches? Why? Plz help thanx

I had a termination a week ago I'm on cephelaxin as doxycycline did not agree with me but I've started getting bad headaches? Why? Plz help thanx

Hormone changes: This is probably due to the hormonal changes going on after the procedure. The antibiotics are not likely causing the issue. If he gets bad, I would go get evaluated. ...Read more

3

3
Day 2 of taking doxycycline for a UTI and my head feels like its going to explode, worst headache ever, is this typical?

Could be yes or no: Headaches are multifactorial. Could be dehydration so drink plenty of fluids. Could be the doxy. Could be many other reasons. Never knew doxy to be a great treatment for most garden-variety utis, however. ...Read more

See 1 more doctor answer
5

5
I have psuedotumor ceribri and was diagnosed with PID. I was given doxycycline and ever since I started taking it I have had a severe headache. ?

I have psuedotumor ceribri and was diagnosed with PID. I was given doxycycline and ever since I started taking it I have had a severe headache. ?

Doxycycline: You need to get with your doctor right away. Tetracyclines are not supposed to be taken for a diagnosis of idiopathic intracranial hypertension (IIH) formerly known as pseudotumor cerebri. That's where the headache is coming from. Now, how was the DX of IIH made & do you have films? If so, we now have the ability to go over things with patients in a consultative setting on HealthTAP if you'd like. ...Read more

6

6
I have had vertigo for 3 years. I just started doxycycline for infection. Vertigo and headaches have been much worse. Could it be the doxycycline?

I have had vertigo for 3 years. I just started doxycycline for infection. Vertigo and headaches have been much worse. Could it be the doxycycline?

Infection related?: Is your infection for which you're on doxy supposedly the cause of your 3 years of vertigo? If so then, I must suggest the presumptive diagnosis is in error & predict antibiotics will do nothing except potentially make you sick or break out in a rash. There is a type of headache called MIGRAINOUS VERTIGO (Headache + Vertigo). Need to see neurologist (headache specialist would be good) for DX & Tx. ...Read more

7

7
Is it okay to take ibuprofen and Xanax (alprazolam) along with doxycycline? It is causing me increased anxiety and a mild headache.

Is it okay to take ibuprofen and Xanax (alprazolam) along with doxycycline? It is causing me increased anxiety and a mild headache.

SAFE: Taking these 3 medications are safe and no interactions are likely based on my search. However, if you are feeling sick and believe taking the 3 of these might have caused this, do not take all 3 together in the future. ...Read more

8

8
Started doxycycline mono 100mg on friday. On sunday and tuesday blood in stool and red feces. Also headache since sat. Is this a side effect?

Started doxycycline mono 100mg on friday. On sunday and tuesday blood in stool and red feces. Also headache since sat.  Is this a side effect?

Go to your Dr., ASAP: You should definitely make an appointment and see your doctor for this. If it persists or you are loosing a lot of blood, go to the er or see your doctor asap. Headache could be from blood loss. You may need a colonoscopy for blood in stool, which is a sign of colon cancer or polyps. This is not a side effect of doxycycline. Get it checked asap. ...Read more

9

9
My husband has chylmadia should he drink doxycycline?

GO see his DOctor: Your husband needs to do go see his family doc in ny. He needs a urine test to confirm the DX and also needs to r/o other diseases such as gonorrhea. He will need to take zithromax and he might need a fresh supply of doxycycline. You should also get tested (vaginal culture) as both partners need to be tested and treated or else you will reinfect him. ...Read more

10

10
What's the maximum dose of doxycycline?

What's the maximum dose of doxycycline?

100 mg twice daily : Doxycycline is usually given in doses of 100 mg orally or IV twice daily for just about all conditions. Cholera is an exception. The type of condition that is being treated dictates the duration of therapy. ...Read more

See 1 more doctor answer
Dr. Peter Ihle
593 doctors shared insights

Vibramycin (Definition)

Vibramycin is a tetracyclic agent which is a kind of serotonin-norepinephrine reuptake inhibiting drug (atypical anti-psychotic ...Read more


Dr. Cornelius O'Leary Jr
472 doctors shared insights

Vibra Tabs (Definition)

Vibra-Tabs is a tetracyclic agent which is a kind of serotonin-norepinephrine reuptake inhibiting drug (atypical anti-psychotic ...Read more